Jump to content

americandownunder

Advanced Member
  • Content Count

    367
  • Joined

  • Last visited

About americandownunder

  • Rank
    Advanced Member
  1. So do you have ideas about how not to do that?
  2. I've just started on Parnate myself. I found this guide online. My psychiatrist turns out to know of the doctor who wrote it - apparently he is cantankerous and sometimes controversial, but well-researched, and my psych thinks he is reliable. The basic premise of the guide is that pretty much anything is acceptable in healthy doses - which often means smaller amounts than we might be used to. So even most aged cheese for example, he says, is generally fine, as long as it's no more than 25g in a meal, and not combined with other high-tyramine foods. http://psychotropica...s_diet_full.pdf Just a caveat - I'm not a doctor, and I'm just describing my own experience!
  3. I don't mean in any way to downplay what you experienced - I would be offended too, and I wouldn't go back to that GP. But that's because of the stuff about God - because that's not the right solution for me, and I don't think someone should impose it on someone else. And I would consider reporting her for that too. I take medication - but I do it warily, because from my research there really isn't any proof out there of the chemical imbalance theory (there isn't even a measurement of a chemical balance, as far as I understand it, so it's hard to know what an imbalance is!) Lots of very well respected doctors, psychiatrists, philosophers, and religious leaders over the ages have argued that depression is a disease of the spirit. And I think in many cases they're right, or at least partly - though not always. Lots of people as well have argued that work makes people feel better - which is sometimes true as well, though not always. That said, it's definitely not sensitive to ask why you can't just do it - for some people who are depressed, 18 hours a week might as well be 80 hours a week! I guess what I'm saying is that your GP probably was trying to be helpful, not inhuman - she probably felt she was doing you a service, particularly considering that medications haven't worked for you yet - though it wasn't necessarily the most sensitive or best way to help you particularly.
  4. Actually that article is about a serious and respected, though controversial, author named Irving Kirsch. If you want to see a review of the same book from a more reputable source, you could take a look at: http://www.nybooks.c...agination=false Though it's clear that anti-depressants help many people - I'm on them myself - it's also possible that in many cases, people would do just as well on a placebo, or with therapy alone. Also, just because placebos are effective, doesn't mean depression is just in the head - it means that the power of belief is a major healing force. That's true with physical and mental illnesses.
  5. From the way you tell it, it sounds like the ball was in your court - she did ask what was up, and you said you would tell her later - and then you didn't. Maybe she could have asked again; maybe she felt that you were putting her off; maybe she was waiting for you to do what you said, and didn't want to bother you until you were ready to talk. I reckon it is a misunderstanding, but it doesn't sound like you're fully in a position to blame her....
  6. It's not totally clear that depression is on the rise - diagnosis of depression may be, and prescriptions, but that doesn't mean that depression itself is rising. (Diagnosis could easily be rising because there has been a huge increase in the number of mental conditions deemed illnesses by the DSM). Depression appears to have been present throughout history, and there is plenty of mental illness in villages and in third-world countries - and often the people who suffer from them are locked in cages or subjected to some form of exorcism. That's not to say anything about your watching the news or not - if it helps not to watch, that's great - anything we can do to feel better, hey?
  7. There are a whole lot of drugs in classes other than the ones you've tried which might be helpful: atypicals like Remeron, MAOIs like Parnate, anti-psychotics like Lithium or Lamictal, lots of tricyclics. Might be worth giving them a go, alone or in combination with others, to see if they help.
  8. Hi Ferdy, Thanks for the info - I've been taking seroquel and my cholesterol went up, and it's been a concern. Could you point me to where you got your information about the permanence or lack of permanence of the side effects? I've been looking for studies, but haven't been able to find any. Thanks ADU
  9. Actually the sleep effect often diminishes the higher the dose - though your mileage may vary. I found that the chewable tablets made me sleep more than the pill. I've recently been on Seroquel with the Remeron, and that combination knocks me out like nobody's business.
  10. While I do understand how you feel, I think that if you're sending someone a congratulations with the hope or expectation of getting a response, then maybe that's not the ideal motivation for doing it? I think it's better, where possible, to do those sort of things for the sake of being nice, and making someone else happy, without any need to get a thank you back....
  11. I'm not a lawyer, but I was raised by them, and I know how they think. Still, what I say below is no substitute for an actual lawyer's opinion. A couple of thoughts: 1. Does the contract specify what happens if you don't give 5-6 sessions notice? Does it specifically say, you will be liable for the charges? If there are no specific consequences, then I'd say it doesn't make a difference. 2. Even if the contract specifies that you are liable for the costs of the 5-6 sessions, it's very hard for me to believe that the therapist would pursue the charges. Maybe he could go to a debt collector, but that'd be pretty darn harsh; and taking you to court would cost much much more in time and money than they'd ever get back. My gut is that this is a non-issue; but as I said, I'm not actually a lawyer.
  12. Hi Trace

    Thanks for wishing me a good day - a long time ago! Sorry I didn't respond immediately, it's been a tough time and I haven't been on the site that much. But I do appreciate it. Hope you are having a good day yourself.

  13. I hope you had a fantastic day :)

  14. Are you on any medications? The slow release version of Ambien/Stilnox is known to cause some people to be very active during the night and not remember a thing.
  15. I don't think so - I can already feel the effects fading, about two to three weeks after treatment ended. My psychiatrist, who referred me to the trial, said the patient of his who did the best on it only started to get good results after 3-4 full weeks of sessions - and I had to stop after 3. I'm going to see if I can get some more, but since it's experimental I don't know if I'll be able to....
×
×
  • Create New...